Mature teratomas - has anyone had any joy with anti-hormone injections shrinking tumours?

My daughter had a 20cm mature ovarian teratoma removed last May. she has since had her appendix removed (the tumour also contained a carcinoid tumour so the appendix was removed because it is one of the first places carcinoid goes), some lymph nodes in the pelvis, a second smaller mature teratoma from behind the other ovary, the omentum and two or three smaller nodules - all benign. Just recently a couple of very small tumours which were left behind in August (because of their positions) have grown enough to be of concern. The surgery to remove them would be very dastic - a full hysterectomy and removal of part of the large bowel, resulting in a stoma. The drs are keen to avoid this surgery as she is only 17, but as they explained they would be keen to avoid it at any age! We are waiting to see how receptors in recently removed tissue react to anti-hormone treatment. if they rect positively then my daughter will be given injections to deplete her oestrogen levels, sending her into a temporary menopause state. The lack of oestrogen should shrink the tumours. Has anyone else had experience of this, positive or otherwise?

3 Replies

oldestnewest
  • I'm concerned for you that there have been no answers to your question, although I have no experience to offer. I suppose this means that this treatment is v unusual.

    Just to send v best wishes to you and your daughter. She is young, so hopefully that is on her side whatever treatment she undergoes.

    All good wishes,

    Isadora.

  • Thank you for your reply! Today we have had the go-ahead for the injections which means the receptors responded positively. I think this treatment is more common with endometriosis from what the consultant said. We will have to wait three or four months to see whether it has worked.

  • It goes without saying: I hope it works! Must be good that the receptors responded positively.

    Wishing you both all the best.

    I.

You may also like...